^DrugDoctor, 300mg of Bupropion
is a relatively high dose and if it was time release then there would be a significant concentration of this drug
in your body for a long time, so that might have factored into the intensity of your trip. But the description of your trip does not seem all that unusual. What you described is well with in the range of effects for DXM
, but it does sound like there was more of a deliriant aspect than there would be in a normal robotrip.
It also doesn't sound like you were in any danger due to this combination since they released you from the hospital so fast. To me, it sounds like you felt bad and looked bad, so you and your friend freaked out and called the ambulance out of panic.
The only thing that sticks out about this trip is the intensity of it. There are plenty of other drugs
that are commonly used to potentiate DXM by competing for the same enzymes. For instance, many people use Diphenhydramine
(a CYP2D6 substrate/inhibitor) to potentiate DXM in the same way that Bupropion would. I can say from personal experience that Diphenhydramine does increase the intensity and duration of the trip. But not for such low doses of DXM.
Bupropion very well may be a much stronger inhibitor of CYP2D6 than Diphenhydramine, but your reaction seems to be much stronger than I would have expected.
So I have some questions. Do you have experience with recreational use of DXM and, if so, do you know whether you have an enzyme deficiency? If you are enzyme deficient, this story would make much more sense.
I still think that this combination could be "safe" with lower doses of Bupropion. But I am no doctor and I'm not suggesting that anyone try this potentially dangerous combination.